Doctor insights on:
Is there a drug that you can add to pamelor besides effexor, (venlafaxine) wellbutrin, paxil, that could help mdd, social phobia n pmdd that doesn't have bad withdrawal?
Yes, for some.: It is generally thought that antidepressants are equally effective in treating depression. Pamelor or nortriptyline, is a tricyclic antidepressants thought to have a "therapeutic window". This refers to a range of blood levels below and above which the medication is not thought as effective. However, the studies were done in inpatient settings and may not relate to outpatient settings. ...Read more
Others preferred: In gereneral tricyclic antidepressants including Pamelor (nortriptyline) are relatively less safe than other classes of antidepressants. This is especially true if "cardiac disease" means recent (within approximately 6 months) heart attack. Zoloft (sertraline, an ssri) may be relatively safer. Untreated depression contributes to worsened prognosis for certain types of heart disease. ...Read more
No: The two meds together may cause several severe, unpleasant side effects, including stiffness, rising temperature, seizures, and a serious, rapid, irregularly fast heart rhythm. All of these things, individually or together, can be fatal. If you were prescribed these two medications by different doctors, you’ll need to consult them to determine which to continue. Either way, you can’t take both. ...Read moreSee 1 more doctor answer
Just be careful: If you have been taking nortriptyline at bedtime for awhile now and you have adjusted to it well, having a glass of wine or two at dinner should not pose problem. Since alcohol is a depressant, especially when more than 1-2 drinks, combination with meds that can cause drownsiness can be dangerous for driving etc..So, just be careful. Stay safe. Stay alive and don't drink and drive. Good luck. ...Read more
Pamelor, (nortriptyline) panadol: No - both can be taken together. ...Read more
I've taken pamelor (nortriptyline) for anxiety/panic for 5 weeks. Felt great on 50mg, few days on 75mgs but feel more anxious. Does an increased dose = less anxiety?
Not necessarily: Adjusting medication doses is individual, and your doctor will appreciate knowing what you're experiencing. The 50mg dose may be just right for you, but might not have been recognized until the additional 25 mg was added (and you got more anxious). Please work with your physician on this. ...Read more
Pamelor (nortriptyline) 25mg daily. desryl 50-100 mg for sleep. Risperadol. 5 twice a day ativan prn does this seem like a safe \ effective combo second opinion wise?
Could be: There could. Be good reasons for all of your meds. I'd talk it over with your doc before getting another opinion. If you aren't doing well & tell your doc you want another opinion he will probably refer you. ...Read more
Maybe: It is best to consult your psychiatrist or general primary care physician about the specific side effects you may be experiencing. Sometimes, Pamelor (nortriptyline) can lead to some cognitive deficits especially in older people. However, the illnesses they treat can also be experienced as cognitive impairing as well. ...Read more